MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH; LT HEMO-CATH HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH; LT HEMO-CATH HEMODIALYSIS CATHETER
Model Number DMC101243
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
Upon routine assessment of the patient for dialysis, spots of frank blood noted on patient's shirt.Further inspection of the catheter revealed a pin hole defect on the arterial port of the hemodialysis catheter.
 
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
No device was returned for evaluation and no photographs were provided.Multiple requests for additional information were not successful.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test performed as a last step in the process.This test would have detected any leaks, holes, or weak spots if it had existed at the time of manufacture.Without an evaluation of the device a root cause cannot be determined but is not likely manufacture related.The instructions for use (ifu) contains the following warnings and precautions: do not use sharp instruments near the extension tubing or catheter lumen.*do not use scissors to remove dressing.Catheter will be damaged if clamps other than what is provided with this kit are used.Clamping of the tubing repeatedly in the same location may weaken tubing.Avoid clamping near the luers and hub of the catheter.*do not clamp over guidewire or stylet - tubing may become damaged.Examine catheter lumen and extensions before and after each treatment for damage.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.5FX24CM HEMO-CATH
Common Device Name
LT HEMO-CATH HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key16216055
Report Number2518902-2023-00009
Device Sequence Number20691717
Product Code MSD
UDI-Device Identifier00884908140835
UDI-Public00884908140835
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K113487
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/29/2026
Device Model NumberDMC101243
Device Catalogue NumberDMC101243
Device Lot NumberMPZP450 S2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer01/20/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient SexMale